MAUDE Adverse Event Report: COVIDIEN 412 CURVED TIP SYRINGE; SYRINGE, PISTON

COVIDIEN 412 CURVED TIP SYRINGE; SYRINGE, PISTON
Model Number 8881412012
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported the device seemed to have a condensation or a film layer inside the syringe.
 
Additional Manufacturer Narrative
A review of the device history record revealed no discrepancies that may have contributed to the reported condition.All quality assurance testing is performed during the manufacturing of the product met specification requirements.Sixteen syringes were returned in a large, plastic zip-loc bag identified with a post-it note containing the part number and lot number.A review of the samples has identified no condensation; however, silicone is present.Silicone is used in the production process.The root cause for the presence of a film layer inside these syringes has been found to be a step in the manufacturing process in which silicone is added to facilitate actuation.Based on the information available and the investigation findings, a formal investigation is not deemed necessary at this time.The reported condition could not confirm a manufacturing deficiency.If additional information is received warranting further analysis, the investigation may be resumed.This complaint will be used for tracking and trending purposes.

Brand Name
412 CURVED TIP SYRINGE
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
815 tek drive
crystal lake IL 60039 9002
MDR Report Key9608692
Report Number1424643-2020-00564
Device Sequence Number13599445
Product Code FMF
UDI-Device Identifier10884521002494
UDI-Public10884521002494
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881412012
Device Catalogue Number8881412012
Device Lot Number18K17963X
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer01/16/2020
01/16/2020
Initial Report FDA Received Date01/20/2020
Supplement Report FDA Received Date03/17/2020
04/20/2020
Patient Sequence Number1